MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7580
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned product consisted of a maverick 2mr balloon catheter.The device was microscopically and visually examined.There was both contrast and blood in the inflation lumen and balloon.There was blood in the guidewire lumen and the balloon was loosely folded.The device was soaked for a period of time to help break up the contrast and blood and was then prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a pinhole in the balloon located 5mm from the tip of the device near the distal markerband.There was no visible markerband damage to the device.The device failed to inflate to rated burst pressure.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2021.It was reported that the device was damaged.The 70% stenosed target lesion was located in the mid left anterior descending artery.A 2.00mm x 12mm maverick balloon catheter was selected for use.However, during unpacking, the device was noted to be damaged.The procedure was completed with another of same device.No patient complications were reported and the patient was stable.However, returned device analysis revealed the device had been inside the patient and had a balloon pinhole.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12415616
Report Number2134265-2021-10928
Device Sequence Number11856539
Product Code LOX
UDI-Device Identifier08714729369967
UDI-Public08714729369967
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model Number7580
Device Catalogue Number7580
Device Lot Number0025485974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2021
Initial Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight58